Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 76, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 9:57 PM CST for LeFlore County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 9:57 PM CST (03:57 UTC)
- Expired
- Mar 11, 2006, 11:00 PM CST
- In force
- 63 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 52 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:18 PM CST | HAIL 0.75 | Wister, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 120356 SVRTSA OKC079-120500- /O.NEW.KTSA.SV.W.0076.060312T0357Z-060312T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 957 PM CST SAT MAR 11 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1100 PM CST * AT 955 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF FANSHAWE... MOVING NORTHEAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FANSHAWE... WISTER...POTEAU...BOKOSHE...PANAMA...CAMERON AND SPIRO. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3488 9501 3477 9491 3518 9443 3534 9475 $$
3 follow-up statements
000 WWUS54 KTSA 120416 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1016 PM CST SAT MAR 11 2006 OKC079-120500- /O.CON.KTSA.SV.W.0076.000000T0000Z-060312T0500Z/ LE FLORE OK- 1016 PM CST SAT MAR 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CST FOR LE FLORE COUNTY... AT 1011 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 4 MILES WEST OF WISTER... MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WISTER...HOWE... POTEAU...SHADY POINT...CAMERON...SCULLYVILLE...ROCK ISLAND...POCOLA AND BRADEN. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3494 9491 3490 9485 3493 9442 3535 9445 $$
000 WWUS54 KTSA 120440 RRA SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1040 PM CST SAT MAR 11 2006 OKC079-120500- /O.CON.KTSA.SV.W.0076.000000T0000Z-060312T0500Z/ LE FLORE OK- 1040 PM CST SAT MAR 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CST FOR LE FLORE COUNTY... AT 1037 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF POTEAU...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS SHOWN A WEAKENING TREND. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CAMERON...ROCK ISLAND AND POCOLA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3510 9466 3501 9464 3505 9443 3525 9445 $$
000 WWUS54 KTSA 120455 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1055 PM CST SAT MAR 11 2006 OKC079-120505- /O.EXP.KTSA.SV.W.0076.000000T0000Z-060312T0500Z/ LE FLORE OK- 1055 PM CST SAT MAR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LE FLORE COUNTY EXPIRES AT 1100 PM CST... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS ACROSS NORTHEAST LE FLORE COUNTY...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM AS IT MOVES INTO SEBASTIAN COUNTY. LAT...LON 3510 9466 3501 9464 3505 9443 3525 9445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:00 PM CST, 57 minutes earlier.
Area forecast discussion, Mar 11, 9:00 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
AFTER COORDINATION WITH THE SPC WE ARE EXPANDING TORNADO WATCH
NUMBER 64 INTO CRAWFORD...FRANKLIN...SEBASTIAN AND LE FLORE
COUNTIES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1Hazardous weather outlook, Mar 11, 11:27 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Local storm report, Mar 11, 9:34 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 4 NW CECIL 35.48N 93.99W
03/11/2006 E1.00 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 9:37 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MULBERRY 35.50N 94.05W
03/11/2006 E0.75 INCH CRAWFORD AR EMERGENCY MNGR
&&
JDSLocal storm report, Mar 11, 9:45 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TORNADO OZARK 35.49N 93.83W
03/11/2006 FRANKLIN AR EMERGENCY MNGR
TORNADO REPORTED WEST SIDE OF OZARK
&&
FSPLocal storm report, Mar 11, 9:49 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL EXCELSIOR 35.20N 94.31W
03/11/2006 E4.25 INCH SEBASTIAN AR PUBLIC
&&
FSPLocal storm report, Mar 11, 9:50 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO 2 N OZARK 35.52N 93.83W
03/11/2006 FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 9:53 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL GREENWOOD 35.22N 94.26W
03/11/2006 E1.75 INCH SEBASTIAN AR PUBLIC
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:21 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Mar 11, 9:09 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Mar 11, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
| Mar 11, 10:02 PM CST | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 32 min |
| Mar 11, 10:52 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 53 min |
| Mar 11, 11:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 36 min |
| Mar 11, 11:19 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 71 min |
| Mar 11, 11:36 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 43 min |
| Mar 12, 12:00 AM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.